Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 89, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 5, 2017, 8:01 PM EDT for Wayne County, Georgia. It was in force for 14 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2017, 8:01 PM EDT (00:01 UTC)
- Expired
- Apr 5, 2017, 8:15 PM EDT
- In force
- 14 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wayne County, GA
The radar
The Charleston,SC radar (KCLX), 133 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 8:12 PM EDT | HAIL 0.25 | 4 Nnw Jesup, GA | LARGE HAIL UNKNOWN SIZE NEAR CR 169 AND RAYONIER ROAD |
| Apr 5, 8:12 PM EDT | HAIL 0.25 | 4 Nnw Jesup, GA | LARGE HIAL UNKNOWN SIZE NEAR CR 169 AND RAYONIER ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 12:54 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1177 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.8
The text
As transmitted.
539
WUUS52 KJAX 060001
SVRJAX
GAC305-060015-
/O.NEW.KJAX.SV.W.0089.170406T0001Z-170406T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
801 PM EDT WED APR 5 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northwestern Wayne County in southeastern Georgia...
* Until 815 PM EDT
* At 801 PM EDT, a severe thunderstorm was located over Odum, or near
Jesup, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jesup, Odum and Doctortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM EDT for southeastern
Georgia.
LAT...LON 3182 8203 3182 8202 3180 8201 3178 8198
3179 8196 3176 8194 3175 8191 3173 8191
3171 8188 3167 8185 3166 8183 3165 8182
3165 8181 3166 8181 3165 8180 3154 8205
3166 8211 3183 8207 3183 8206
TIME...MOT...LOC 0001Z 233DEG 32KT 3164 8199
HAIL...1.00IN
WIND...60MPH
$$
ELSENHEIMER1 follow-up statement
023
WWUS52 KJAX 060013
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
813 PM EDT WED APR 5 2017
GAC305-060022-
/O.EXP.KJAX.SV.W.0089.000000T0000Z-170406T0015Z/
Wayne GA-
813 PM EDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAYNE COUNTY WILL
EXPIRE AT 815 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty
winds and heavy rain are still possible near these thunderstorms in
the area.
A tornado watch remains in effect until 1100 PM EDT for southeastern
Georgia.
LAT...LON 3182 8203 3182 8202 3180 8201 3178 8198
3179 8196 3176 8194 3175 8191 3173 8191
3171 8188 3167 8185 3166 8183 3165 8182
3165 8181 3166 8181 3165 8180 3154 8205
3166 8211 3183 8207 3183 8206
TIME...MOT...LOC 0012Z 233DEG 32KT 3170 8190
$$
ELSENHEIMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 5:26 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 5, 5:26 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
526 PM EDT Wed Apr 5 2017
...PARTICULARLY DANGEROUS SITUATION TORNADO WATCH NORTH AND WEST
OF ALMA THROUGH 8 PM...
...MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS FOR INLAND
SOUTHEAST GEORGIA...
...SEVERE WEATHER THREAT CONTINUES OVERNIGHT FOR NORTHEAST AND
NORTH CENTRAL FLORIDA...
.CURRENTLY...
Late afternoon surface analysis depicts strong low pressure (997
millibars) progressing northeastward from the mid-Mississippi
Valley into the western Ohio Valley. A strong cold front extends
southward from this low through the Tennessee Valley and the
southeastern states, and this front is approaching the western
Florida panhandle. Aloft...an intense shortwave trough is
progressing across the mid and upper Mississippi Valley, and this
trough is taking on a more neutral to negative tilt as it digs
southeastward through the lower Mississippi Valley. This deepening
trough is inducing the development of a low level southwesterly
jet around 925 millibars (2500 feet), as evidenced by the special
18Z sounding at Tallahassee, which measured south-southwesterly
winds around 35 mph at 925 millibars, with steadily increasing
speeds to near 50 knots around 500 millibars (19,000 feet).
Increasing divergence aloft and significant warm air advection is
fostering the development of widely scattered thunderstorms over
inland southeast Georgia, with some isolated activity developing
in a hot and increasingly unstable air mass over north central
Florida. The 18Z special sounding at Jacksonville displayed a
significant capping inversion based around 850 millibars (5000
feet), which has limited convective development and coverage over
much of our region, while much more activity is currently
impacting central GA and the FL panhandle, where there is no low
level inversion. Our local pressure gradient continues to tighten
over our region, with south-southwesterly winds generally in the
15-25 mph range, which is orienting cumulus cloud streets in a
southwest to northeast fashion. High altitude convective debris
clouds cover our far northern counties, where temperatures are
around 80 degrees. Temperatures elsewhere have skyrocketed to near
90 degrees, except along the immediate beaches, where a pinned
seabreeze boundary was keeping the beaches in the upper 70s,
compliments of cool shelf waters.
.NEAR TERM (This Afternoon through Thursday)...
The potent trough centered over the upper Mississippi Valley will
continue to dig into the southeastern states and will become
negatively tilted overnight, which will sweep a strong cold front
through our region during the predawn and early morning hours.
Much of the stronger forcing will remain situated over the FL
panhandle and points just west of the Altamaha/Ocmulgee River
junction through sunset, with the capping inversion likely keeping
activity developing over coastal northeast FL below severe limits.
Clusters of thunderstorms currently over the Florida panhandle
will continue moving rapidly northeastward and will impact inland
southeast Georgia and perhaps the far western Suwannee Counties
towards or shortly after sunset. The Storm Prediction Center has
placed locations north and west of Alma within a High Risk of
severe thunderstorm development during the evening hours.
Impressive speed shear and increasing instability will result in a
significant damaging wind threat, with model soundings depicting
southwesterly winds strengthening to 70-85 knots in the hail
growth zone by late evening across inland southeast Georgia and
the western Suwannee Valley, which will introduce the threat for
large hail as the capping inversion erodes. This type of
environment may also be favorable for strong, long-track tornadoes
tonight in southeast Georgia.
High resolution short term guidance indicates that activity will
impact inland southeast Georgia and the Suwannee Valley throughout
the evening hours, with better forcing aloft associated with a jet
streak at the base of the negatively tilted trough arriving
towards midnight. Some locally heavy rainfall is possible over
these inland areas as activity backbuilds due to the arrival of a
strengthening low level jet. This evolution of the pattern will
eventually organize scattered and backbuilding convective
clusters over southeast Georgia and the Suwannee Valley into a
broken squall line that will race eastward during the overnight
and predawn hours, moving offshore of the Atlantic coastal
counties towards sunrise. The Storm Prediction Center has placed
most of northeast Florida and coastal southeast Georgia in an
Enhanced risk for severe thunderstorm development overnight, with
a Slight Risk for locations from Gainesville and St. Augustine
south and eastward. Winds will shift to westerly and will remain
breezy in the wake of the front, with some weak cold air advection
dropping lows into the mid/upper 50s for inland southeast Georgia
and the Suwannee Valley. The front won't clear eastern sections
until just before sunrise, where lows will remain in the 60s.
A deep trough will prevail over the eastern U.S. for the remainder
of this week, with strengthening surface low pressure moving
slowly northeastward across the western Great Lakes states. This
weather pattern will keep a tight pressure gradient in place
locally, resulting in windy conditions on Thursday area-wide.
Skies will quickly clear during the morning hours, with west winds
sustained at 20-30 mph with frequent gusts to near 40 mph. Cold
air advection is going to initially remain relatively weak in the
wake of the cold front, with offshore winds resulting in highs in
the 70-75 range.
.SHORT TERM (Thursday night through Saturday night)...
The main weather feature for the short term will be the much
cooler temperatures and dry northwesterly flow brings quieter
weather. The base of a large upper level low will push south into
our area on Friday. Cold air advection will strengthen in the low
levels on Thursday night, with lows falling into the mid 40s
inland, ranging to near 50 at the coast. Breezy northwesterly
winds will continue on Thursday night and Friday. High
temperatures on Friday and Saturday will likely be in the upper
60s to low 70s - a big change from the upper 80s and low 90s of
today! Overnight lows will be in the low to mid 40s across the
area on Saturday and Sunday mornings as well.
.LONG TERM (Sunday through Wednesday)...
By Sunday a surface high will start building across the mid-
Atlantic. A shortwave trough will dive southward across the
eastern coast of FL. This will likely do little more than increase
clouds on Sunday since the previous front will have scoured most
of moisture away. Onshore flow will continue to increase through
the beginning of the workweek and bring back a chance of isolated
showers only to the coast as an upper level ridge will remain over
the Gulf of Mexico.
&&
.AVIATION...
VFR conditions will prevail through around 00Z at the regional
terminals. South-southwesterly winds will continue to strengthen
this afternoon, with sustained winds of 15-20 knots and occasional
gusts to 30 knots. Winds will slowly shift to a southwesterly
direction overnight, with sustained surface speeds remaining in
the 10-20 knot range outside of thunderstorm activity. Occasional
MVFR ceilings of 2000-3000 feet will likely develop at the
terminals shortly after 00Z. Thunderstorm coverage will increase
this afternoon and evening, with impacts possible at SGJ and SSI
during between 22Z-01Z. Activity will continue to increase during
the evening and overnight hours, with strong to severe
thunderstorms sweeping eastward across the terminals during the
overnight hours. Impacts are possible at SSI and GNV as early as
03Z, with tempo/PROB30 groups inserted in the TAFs for
southwesterly wind gusts up to 45 knots and IFR visibility
reductions in heavy rainfall. Activity will likely impact the
Duval County terminals and SGJ in the 07Z-11Z time frame. Strong
westerly surface winds will develop around sunrise, with speeds of
15-25 knots expected. VFR conditions should prevail towards 12Z at
the regional terminals.
&&
.MARINE...
South-southeast winds are increasing to caution levels, and will
gradually shift to a south-southwesterly direction after sunset.
Wind speeds will continue to strengthen this evening, reaching
Small Craft Advisory levels in the offshore waters during the
mid-evening hours. SCA level wind speeds will be reached in the
near shore waters towards midnight. A strong cold front will push
a squall line across the waters during the predawn and early
morning hours on Thursday. Severe thunderstorms within the squall
line will be capable of producing damaging winds, excessive
lightning, and heavy downpours. Winds will veer to the west
behind the cold front, with speeds increasing into the 25 to 30
knot range with gusts to gale force expected through Thursday. A
prolonged period of SCA conditions will then continue through the
end of the week as unseasonably colder air moves across the warmer
ocean waters. No headlines will be needed for the upcoming
weekend as high pressure builds in from the west, allowing for
winds and seas to drop to caution levels in the offshore waters
Friday night before falling below caution levels on Saturday
morning.
Rip Currents: Low risk expected as winds become offshore tonight,
with strong offshore winds persisting through Friday. A low risk
will likely continue through the upcoming weekend.
&&
.FIRE WEATHER...
South-southwesterly surface and transport winds will continue to
run in the 15-25 mph range through tonight. High dispersion values
will continue through sunset area-wide. A squall line of strong
to severe thunderstorms is expected to traverse our area from this
evening through the overnight , bringing another round of
numerous lightning strikes and beneficial rainfall. A much drier
air mass will plunge into our region behind the front on Thursday.
Relative humidity values will fall to near critical thresholds on
Thursday afternoon, with strong westerly surface and transport
wind speeds. However, recent and upcoming rainfall should
significantly increase fuel moisture levels, and Red Flag
conditions are not likely later this week despite low humidity
values and strong westerly winds on Thursday and Friday.
&&
.CLIMATE...
Jacksonville has reached 91 degrees, breaking their daily record
high for April 5th, which was set on this date in 1880 (prior
record was 89). Gainesville has tied their daily record of 90
degrees, set on this date back in 1999.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 84 56 68 45 / 40 70 0 0
SSI 80 63 71 49 / 20 80 10 0
JAX 89 65 73 47 / 20 70 10 0
SGJ 86 67 75 51 / 50 80 10 0
GNV 89 65 72 46 / 10 80 10 0
OCF 90 66 74 47 / 10 70 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 9 PM this evening to 5 AM EDT Saturday
for Waters from Altamaha Sound GA to Fernandina Beach FL
from 20 to 60 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM-Waters from St. Augustine to
Flagler Beach FL from 20 to 60 NM.
Small Craft Advisory from midnight tonight to 10 AM EDT Friday
for Coastal waters from Altamaha Sound to Fernandina Beach
FL out 20 NM-Coastal waters from Fernandina Beach to St.
Augustine FL out 20 NM-Coastal waters from St. Augustine to
Flagler Beach FL out 20 NM.
&&
Nelson/Elsenheimer/Wolf/Cordero/Walker/CorlessHazardous weather outlook, Apr 5, 5:30 PM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 530 PM EDT Wed Apr 5 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-061015- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 530 PM EDT Wed Apr 5 2017 ...SEVERE THUNDERSTORMS POSSIBLE THROUGH TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... A strong cold front will surge into the southeastern states this afternoon. Scattered to numerous strong to severe storms are expected across southeast GA and northeast FL this evening and Tonight. Damaging winds will be the primary threat...but large hail and isolated tornadoes will also be possible. Strong offshore winds will develop over the coastal waters in advance of the front tonight and small craft advisories are in effect for all coastal waters. Gusts to gale force can be expected late tonight as the squall line moves across the waters just prior to sunrise. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Very windy conditions are expected on Thursday and a wind advisory will be likely. Small craft advisories will remain in place through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected when and where watches and warnings are issued through tonight. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Apr 5, 5:13 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
513 PM EDT WED APR 5 2017
GAZ150-152-164-052145-
Ware GA-Brantley GA-Charlton GA-
513 PM EDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BRANTLEY...EAST
CENTRAL WARE AND NORTHWESTERN CHARLTON COUNTIES UNTIL 545 PM EDT...
At 513 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Stephen Foster State Park, moving northeast at 45 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Fort Mudge and Braganza.
LAT...LON 3122 8231 3121 8221 3120 8219 3121 8218
3107 8195 3106 8199 3108 8206 3103 8208
3099 8229 3090 8242 3090 8243 3098 8249
TIME...MOT...LOC 2113Z 236DEG 41KT 3099 8239
ELSENHEIMERSpecial weather statement, Apr 5, 5:30 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
530 PM EDT WED APR 5 2017
FLZ033-052215-
St. Johns FL-
530 PM EDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS COUNTY UNTIL
615 PM EDT...
At 530 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Guana River State Park to 6 miles
northeast of Federal Point. Movement was northeast at 40 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Saint Augustine, Saint Augustine Beach, South Ponte Vedra, Vilano
Beach, Saint Augustine South, Guana River State Park, Anastasia and
Elkton.
LAT...LON 2974 8152 2976 8153 2977 8154 3015 8134
3016 8132 2987 8122
TIME...MOT...LOC 2130Z 245DEG 33KT 3011 8128 2982 8147
ELSENHEIMERSpecial weather statement, Apr 5, 5:45 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
545 PM EDT WED APR 5 2017
GAZ132-133-052230-
Coffee GA-Jeff Davis GA-
545 PM EDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COFFEE AND JEFF
DAVIS COUNTIES UNTIL 630 PM EDT...
At 545 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jacksonville, or 11 miles north of Broxton, moving northeast at 45
mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Hazlehurst, Snipesville and Grays Landing.
A tornado watch remains in effect until 800 PM EDT for southeastern
Georgia.
LAT...LON 3197 8243 3189 8243 3167 8283 3174 8300
3179 8299 3178 8292 3179 8290 3178 8287
3182 8284 3184 8278 3185 8279 3186 8276
3191 8268 3192 8268 3193 8262 3196 8255
3195 8248 3196 8250 3197 8248
TIME...MOT...LOC 2145Z 233DEG 37KT 3179 8292
ELSENHEIMERSpecial weather statement, Apr 5, 7:19 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
719 PM EDT WED APR 5 2017
GAZ132-134-149-052345-
Bacon GA-Atkinson GA-Coffee GA-
719 PM EDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...ATKINSON AND WESTERN
BACON COUNTIES UNTIL 745 PM EDT...
At 719 PM EDT, Doppler radar was tracking a strong thunderstorm near
Douglas, moving northeast at 40 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Douglas, Alma, Pearson, Willacoochee, Nicholls and West Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A tornado watch remains in effect until 800 PM EDT for southeastern
Georgia.
LAT...LON 3167 8280 3167 8252 3168 8252 3169 8248
3147 8249 3147 8263 3133 8263 3119 8305
3128 8303 3134 8307 3140 8314
TIME...MOT...LOC 2319Z 223DEG 57KT 3143 8283
ELSENHEIMERSpecial weather statement, Apr 5, 7:41 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
741 PM EDT WED APR 5 2017
GAZ134>136-060030-
Bacon GA-Appling GA-Wayne GA-
741 PM EDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACON...NORTHWESTERN
WAYNE AND APPLING COUNTIES UNTIL 830 PM EDT...
At 740 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Surrency to near Alma. Movement was
northeast at 40 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Baxley, Alma, Surrency, Odum and New Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A tornado watch remains in effect until 800 PM EDT for southeastern
Georgia.
LAT...LON 3186 8212 3186 8210 3174 8191 3172 8190
3157 8213 3155 8213 3153 8215 3152 8222
3153 8223 3151 8226 3147 8249 3168 8248
3194 8229
TIME...MOT...LOC 2340Z 237DEG 45KT 3176 8222 3150 8244
ELSENHEIMERSpecial weather statement, Apr 5, 7:54 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
754 PM EDT WED APR 5 2017
GAZ132-134-149-150-060030-
Ware GA-Bacon GA-Atkinson GA-Coffee GA-
754 PM EDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...ATKINSON...NORTHWESTERN
WARE AND WESTERN BACON COUNTIES UNTIL 830 PM EDT...
At 754 PM EDT, Doppler radar was tracking a strong thunderstorm near
Willacoochee, moving northeast at 55 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Douglas, Alma, Pearson, Willacoochee, Nicholls, West Green, Millwood,
Axson and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A tornado watch remains in effect until 1100 PM EDT for southeastern
Georgia.
LAT...LON 3143 8314 3161 8290 3167 8252 3169 8252
3170 8249 3168 8247 3147 8249 3119 8258
3120 8301 3125 8304 3128 8303 3131 8306
3134 8307 3136 8310 3139 8311 3141 8314
TIME...MOT...LOC 2354Z 237DEG 49KT 3132 8299
ELSENHEIMERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:23 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Coffee, Ware | 52 min |
| Apr 5, 8:25 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Pierce, Ware, Wayne | 50 min |
| Apr 5, 8:56 PM EDT | Severe Thunderstorm Warning | JAX | Coffee, Jeff Davis | 49 min |
| Apr 5, 9:04 PM EDT | Special Weather Statement | JAX | Atkinson, Pierce, Wayne | 41 min |
| Apr 5, 9:21 PM EDT | Severe Thunderstorm Warning | JAX | Pierce, Ware, Wayne | 39 min |
| Apr 5, 9:39 PM EDT | Special Weather Statement | JAX | Jeff Davis | 51 min |
| Apr 5, 9:44 PM EDT | Special Weather Statement | JAX | Bacon, Pierce, Wayne | 46 min |
| Apr 5, 9:52 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Pierce, Wayne | 38 min |
| Apr 5, 9:58 PM EDT | Tornado Warning | JAX | Brantley, Pierce, Wayne | 32 min |
| Apr 5, 10:27 PM EDT | Special Weather Statement | JAX | Wayne | 48 min |
| Apr 5, 10:45 PM EDT | Areal Flood Advisory | JAX | Wayne | 3 hr |
| Apr 5, 10:51 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Wayne | 39 min |
| Apr 5, 11:08 PM EDT | Special Weather Statement | JAX | Wayne | 52 min |
| Apr 5, 11:16 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Wayne | 22 min |
| Apr 5, 11:26 PM EDT | Areal Flood Advisory | JAX | Pierce, Wayne | 3 hr |
| Apr 5, 11:50 PM EDT | Special Weather Statement | JAX | Wayne | 40 min |
| Apr 6, 12:03 AM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Pierce, Wayne | 42 min |
| Apr 6, 12:19 AM EDT | Special Weather Statement | JAX | Brantley | 41 min |
| Apr 6, 12:21 AM EDT | Special Weather Statement | JAX | Clinch, Ware | 39 min |
| Apr 6, 12:49 AM EDT | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Echols, Ware | 41 min |
| Apr 6, 1:08 AM EDT | Special Weather Statement | JAX | Glynn | 37 min |
| Apr 6, 1:29 AM EDT | Severe Thunderstorm Warning | JAX | Camden, Charlton, Ware | 46 min |
| Apr 6, 1:38 AM EDT | Special Weather Statement | JAX | Glynn | 37 min |
| Apr 6, 2:08 AM EDT | Special Weather Statement | JAX | Glynn | 52 min |
| Apr 6, 2:10 AM EDT | Tornado Warning | JAX | Camden | 15 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.